EconPapers    
Economics at your fingertips  
 

PORTFOLIO SELECTION WITH MONOTONE MEAN‐VARIANCE PREFERENCES

Fabio Maccheroni, Massimo Marinacci, Aldo Rustichini and Marco Taboga ()

Mathematical Finance, 2009, vol. 19, issue 3, 487-521

Abstract: We propose a portfolio selection model based on a class of monotone preferences that coincide with mean‐variance preferences on their domain of monotonicity, but differ where mean‐variance preferences fail to be monotone and are therefore not economically meaningful. The functional associated with this new class of preferences is the best approximation of the mean‐variance functional among those which are monotonic. We solve the portfolio selection problem and we derive a monotone version of the capital asset pricing model (CAPM), which has two main features: (i) it is, unlike the standard CAPM model, arbitrage free, (ii) it has empirically testable CAPM‐like relations. The monotone CAPM has thus a sounder theoretical foundation than the standard CAPM and a comparable empirical tractability.

Date: 2009
References: View references in EconPapers View complete reference list from CitEc
Citations: View citations in EconPapers (38) Track citations by RSS feed

Downloads: (external link)
https://doi.org/10.1111/j.1467-9965.2009.00376.x

Related works:
Working Paper: Portfolio Selection with Monotone Mean-Variance Preferences (2008) Downloads
Working Paper: Portfolio Selection with Monotone Mean-Variance Preferences (2007) Downloads
Working Paper: Portfolio Selection with Monotone Mean-Variance Preferences (2005) Downloads
Working Paper: Portfolio Selection with Monotone Mean-Variance Preferences (2004) Downloads
This item may be available elsewhere in EconPapers: Search for items with the same title.

Export reference: BibTeX RIS (EndNote, ProCite, RefMan) HTML/Text

Persistent link: https://EconPapers.repec.org/RePEc:bla:mathfi:v:19:y:2009:i:3:p:487-521

Ordering information: This journal article can be ordered from
http://www.blackwell ... bs.asp?ref=0960-1627

Access Statistics for this article

Mathematical Finance is currently edited by Jerome Detemple

More articles in Mathematical Finance from Wiley Blackwell
Bibliographic data for series maintained by Wiley Content Delivery ().

 
Page updated 2022-08-06
Handle: RePEc:bla:mathfi:v:19:y:2009:i:3:p:487-521